Alert archive / Alaska / Red Flag Warnings in 2008

Red Flag Warning 18, NWS Anchorage, AK

July 3, 2008

NWS Anchorage, AK issued this red flag warning at Jul 3, 2008, 7:45 AM AKDT. It took effect at Jul 3, 2008, 12:00 PM AKDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2008, 7:45 AM AKDT (15:45 UTC)
In effect from
Jul 3, 2008, 12:00 PM AKDT
Expired
Jul 3, 2008, 9:47 PM AKDT
In force
10 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 031545
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
745 AM AKDT THU JUL 3 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM AKDT THIS
EVENING FOR LOW RELATIVE HUMIDITY THROUGHOUT THE COPPER RIVER BASIN...


AKZ141-040400-
/X.NEW.PAFC.FW.W.0018.080703T2000Z-080704T0400Z/
COPPER RIVER BASIN-
745 AM AKDT THU JUL 3 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM AKDT THIS
EVENING FOR LOW RELATIVE HUMIDITY THROUGHOUT THE COPPER RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM AKDT THIS
EVENING. 

VERY DRY AIR IS IN PLACE OVER THE COPPER RIVER BASIN THIS MORNING.
RELATIVE HUMIDITIES ONLY RECOVERED TO 30 PERCENT IN AREAS ACROSS
THE COPPER RIVER BASIN OVERNIGHT. ALTHOUGH WE ARE ANTICIPATING AN 
INCREASE IN HIGH CLOUDS TODAY WHICH WILL LIMIT THE AFTERNOON HIGH
TEMPERATURES...THE DRY START TO THE DAY WILL LIKELY RESULT IN
RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT IN AREAS AROUND NOON.
MOISTURE WILL SLOWLY FILTER INTO THE AREA WHICH WILL ALLOW RH TO
RECOVER THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL INCREASE
DURING THE AFTERNOON WITH LOCAL GUSTS REACHING 15 TO 20 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AB
4 follow-up statements
000
WWAK61 PAFC 040034
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
434 PM AKDT THU JUL 3 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM AKDT THIS
EVENING FOR STRONG WIND THROUGHOUT THE COPPER RIVER
BASIN...

AKZ141-040600-
/X.EXT.PAFC.FW.W.0018.000000T0000Z-080704T0600Z/
COPPER RIVER BASIN-
434 PM AKDT THU JUL 3 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM AKDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM AKDT THIS
EVENING. 

DRY AIR IS STILL IN PLACE OVER THE COPPER RIVER BASIN THIS
EVENING. RELATIVE HUMIDITIES HAVE RECOVERED TO 20 PERCENT IN AREAS
ACROSS THE COPPER RIVER BASIN THIS AFTERNOON. HOWEVER SOUTH TO
SOUTHEAST WINDS HAVE INCREASED WITH LOCAL GUSTS REACHING 20 TO 30
MPH. WINDS WILL DECREASE OVERNIGHT AND RH VALUES WILL RISE
SLIGHTLY AS MOISTURE MOVES IN FROM THE SOUTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 040045 CCA
RFWAER

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
444 PM AKDT THU JUL 3 2008

...RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM AKDT
THIS EVENING FOR STRONG WIND THROUGHOUT THE COPPER RIVER BASIN...

AKZ141-040600-
/X.COR.PAFC.FW.W.0018.000000T0000Z-080704T0600Z/
COPPER RIVER BASIN-
444 PM AKDT THU JUL 3 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM AKDT THIS EVENING 
FOR STRONG WIND THROUGHOUT THE COPPER RIVER BASIN...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM AKDT THIS
EVENING. 

DRY AIR IS STILL IN PLACE OVER THE COPPER RIVER BASIN THIS
EVENING. RELATIVE HUMIDITIES HAVE RECOVERED TO 20 PERCENT IN AREAS
ACROSS THE COPPER RIVER BASIN THIS AFTERNOON. HOWEVER SOUTH TO
SOUTHEAST WINDS HAVE INCREASED WITH LOCAL GUSTS REACHING 20 TO 30
MPH. WINDS WILL DECREASE OVERNIGHT AND RH VALUES WILL RISE
SLIGHTLY AS MOISTURE MOVES IN FROM THE SOUTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 040547
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
947 PM AKDT THU JUL 3 2008

AKZ141-040700-
/X.CAN.PAFC.FW.W.0018.000000T0000Z-080704T0600Z/
COPPER RIVER BASIN-
947 PM AKDT THU JUL 3 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 



$$
000
WWAK61 PAFC 040547 CCA
RFWAER

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
947 PM AKDT THU JUL 3 2008

AKZ141-040700-
/X.COR.PAFC.FW.W.0018.000000T0000Z-080704T0600Z/
COPPER RIVER BASIN-
947 PM AKDT THU JUL 3 2008

...RED FLAG WARNING IS CANCELLED FOR THE COPPER RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jul 3, 5:00 AM AKDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 3, 5:00 AM AKDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKDT THU JUL 3 2008

.ANALYSIS AND UPPER LEVELS...A TROUGH IN THE BERING SEA WITH
SHORTWAVES ROTATING AROUND IT IS THE MAIN FEATURE THIS MORNING. ONE
SUCH WAVE IN CURRENTLY SOUTH OF KODIAK ISLAND MOVING TO THE NW. A
NORTH PACIFIC LOW WELL SOUTH OF DUTCH HARBOR WILL MOVE SLOWLY EAST
INTO THE SOUTHERN GULF ON FRIDAY...WITH ITS EVENTUAL TRACK AND
STRENGTH NOW VERY MUCH IN QUESTION. MODELS ARE HAVING A HARD TIME
LOCKING ONTO A CONSENSUS IN REGARDS TO THE UPPER LEVEL TROUGH AS IT
MOVES FROM THE BERING INTO THE SOUTHERN GULF. BOTH THE GFS AND ECMWF
HAVE CHANGED THEIR TUNE FROM PREVIOUS RUNS...SO VERY FEW CHANGES WERE
MADE AFTER THE 48-60 HOUR TIME FRAME.

.SHORT TERM FORECAST...AS THE WAVE NEAR KODIAK LIFTS NORTH...RAIN
WILL SPREAD ALONG MOST OF THE NORTH GULF COAST WITH SHOWERS
CONTINUING IN SW ALASKA. A THERMAL TROUGH RE-INTENSIFIES OVER THE
CENTRAL INTERIOR ON FRIDAY HELPING TO GENERATE AFTERNOON CONVECTION.
WITH THE MAIN LOW WELL SOUTH IN THE GULF...SEVERAL WEAK WAVES WILL
APPROACH SOUTHCENTRAL FROM THE EAST...PROVIDING CHANCES FOR SHOWERS
AND SCATTERED THUNDERSTORMS...ESPECIALLY SAT NIGHT AND SUN.
PERSISTENT NORTHERLY FLOW OVER THE BERING WILL CONTINUE TO YIELD
PLENTY OF LOW CLOUDS AND FOG WITH ONLY A FEW RESIDUAL SHOWERS ALONG
THE EASTERN ALEUTIANS THROUGH THE FIRST HALF OF THE WEEKEND.

.LONG TERM FORECAST...THE EXACT PLACEMENT OF WHAT WILL EVENTUALLY
BECOME A VERTICALLY STACKED LOW IN THE SOUTHERN GULF WILL HAVE A BIG
IMPACT ON OUR WX FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK. AS
MENTIONED EARLIER...MODELS ARE NOW HAVING A TOUGH TIME WITH PLACEMENT
OF THIS FEATURE. IF THE LOW DOES BECOME VERTICALLY STACKED...IT WILL
LIKELY BE SLOWER TO MOVE OUT AND THUS SITUATED FURTHER WEST OF WHERE
SOME MODEL SOLUTIONS WOULD HAVE US BELIEVE. FOR NOW...WE WILL STICK
WITH MORE OF OUR CURRENT PESSIMISTIC FCST OF COOLER WITH RAIN CHANCES
UNTIL WE CAN MORE CONFIDENTLY SAY OTHERWISE.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...NONE.
FIRE WEATHER...NONE.

JCA

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr

Nearby

Red Flag Warnings in Alaska, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.